Top
10
Doctor insights on: Would Too Much Calcium Supplement Cause Feet And Legs To Retain Fluid

Share
1

1
Would too much calcium supplement cause feet and legs to retain fluid?

Would too much calcium supplement cause feet and legs to retain fluid?

Possible: You would have to take massive amounts of calcium to cause this because you can not absorb much more than 500mg at a time. The rest would be passed out in your stool. However, some calcium supplements have lead contamination which can cause kidney problems and thus fluid retention. Be sure that any supplement that you take is independently tested for contaminants (most are not.). ...Read more

See 1 more doctor answer
Dr. Randy Baker
1,992 doctors shared insights

Supplements (Definition)

A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more


2

2
It'd be possible that a calcium supplement cause decreased kydney funtion for ever?

It'd be possible that a calcium supplement cause decreased kydney funtion for ever?

Calcium supplements: Rarely cause decreased kidney function unless you've taken a massive excess over a long period of time or there's some other underlying medical problem. Check w/your doctor for more info. ...Read more

3

3
Can taking calcium supplement (600 mg) cause kidney stones?

Can taking calcium supplement (600 mg) cause kidney stones?

Not, but...: For average young healthy persons, calcium supplement is virtually unnecessary, but people buy and use it indiscriminately out of ignorance, anxiety, & fear, and a 600 mg of calcium would not incite stone formation except someone already being prone to develop urinary stone, i.e., genetic factor, for which we do not have scientific means to detect its strength. More? Ask experts timely. ...Read more

4

4
I took calcium supplement so calcium oxalate urates coming in urine. Any good calcium supplement that don't cause it?

I took calcium supplement so calcium oxalate urates coming in urine. Any good calcium supplement that don't cause it?

Get Evaluated: Hi. Was that your first stone? Any family history of stones? It's always worth checking a blood calcium and PTH, urine pH, and a 24-hour urine for calcium & oxalate, and any other tests indicated. Women I know who've had a vaginal birth and passed a stone say they'd take the vaginal birth over the stone any day. If you find something treatable your future might be more comfortable! ;-) Good luck ...Read more

8

8
Can calcium level of 10.8 be caused by taking 500mg of calcium supplement several days a week?The only other calcium i get is in 16oz almond milk/day.

Unlikely: The differential for high calcium, or hypercalcemia, includes problems with the parathyroid glands, cancer, sarcoid, or ingestion. The most common is from a parathyroid adenoma. The parathyroid glands increase calcium levels by secreting parathyroid hormone (pth). If you have an adenoma, you have autonomous PTH secretion, and thus hypercalcemia. ...Read more

9

9
Swelling in hands and feet. Uti and sunburn on legs, shoulders, back and feet? Can the sunburn cause me to retain water in my hands leg and feet?

Swelling in hands and feet. Uti and sunburn on legs, shoulders, back and feet? Can the sunburn cause me to retain water in my hands leg and feet?

Need to be evaluated: Hand and feet swelling with sunburn symptoms and symptoms of UTI need to be carefully evaluated by a doctor . These could be early indications of auto immune disorders . Your symptoms should be taken into account with further detailed history and exam. ...Read more

10

10
56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

B6 toxicity is well recognized: There are a few questions that need to be asked in this case. Exactly how much B6 was the patient taking? According to recommended standards 200mg daily is the limit. Toxicity is thought to occur at levels of 1000mg. daily and above though much lower have been reported on rare occasions(100-300mg). Secondly, what exactly was the quality of her pain? Described symptoms of neural toxicity involves sensory neuropathy described mainly as burning dysesthesias and numbness. The case talks about a RADICULOPATHY. That is typically not the same type of pain as we find in chemical toxicities. Pain in the feet could very well be dysesthesias but the history could be a bit more specific there in order to attach more positive points for B6 sequelae. http://www.ncbi.nlm.nih.gov/pubmed/16320662 ...Read more

See 2 more doctor answers